Alert archive / North Dakota / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 28, 2025, 6:58 PM CDT for Cass County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2025, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 29, 2025, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 12.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
426
WGUS53 KFGF 282358
FFWFGF
NDC017-290600-
/O.NEW.KFGF.FF.W.0004.250628T2358Z-250629T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Grand Forks ND
658 PM CDT Sat Jun 28 2025
The National Weather Service in Grand Forks has issued a
* Flash Flood Warning for...
South Central Cass County in southeastern North Dakota...
* Until 100 AM CDT Sunday.
* At 658 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Davenport and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4673 9701 4668 9691 4667 9706 4664 9725
4667 9729 4672 9718
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
CJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:58 PM CDT, 3 hours earlier. Its key messages:
- There is a 2 out of 5 risk for severe thunderstorms this afternoon and evening in west-central Minnesota and parts of eastern North Dakota.
Area forecast discussion, Jun 28, 3:58 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Grand Forks ND 358 PM CDT Sat Jun 28 2025 .KEY MESSAGES... - There is a 2 out of 5 risk for severe thunderstorms this afternoon and evening in west-central Minnesota and parts of eastern North Dakota. && .DISCUSSION... Issued at 358 PM CDT Sat Jun 28 2025 ...Synopsis... We start out with weak H7 troughing today and weak cold front to our west, with a warm front being lifted northward ahead of the cold front. This will allow isolated to scattered severe storms this afternoon across portions of eastern North Dakota and much of northwest and west central Minnesota. As the cold front continues east overnight, look for slightly drier air to work into the area on Sunday. Isolate showers and storms are possible, mainly in northwest Minnesota. Monday brings another chance for scattered showers and thunderstorms to northwest Minnesota along a weak trough traversing northwest flow. A strong storm or two is possible. Minimal precip chances are expected Tuesday and Wednesday as H5 shortwave ridging brings return flow into the area heading into Thursday and Friday. This flow pattern will then start to flatten, bringing thunderstorms back into the forecast late Thursday and into Friday. ...Severe Thunderstorms Possible this Afternoon and Evening... A warm front lifts slowly north this afternoon. Conditions along the front support the development of supercells along a line stretching from southern Richland County through southern Wadena County. Further north, a subtle cold front is beginning to initiate storms along a line from eastern Eddy County through eastern Pembina County. Along the warm front, hodographs are rather straight in the upper levels, thus supporting splitting supercells that will likely form into hybrid clusters on the left split side. Large hail up to the size of golf balls is possible with these storms during the mid to late afternoon. Any right moving supercells would be capable of producing tornadoes in addition to large hail; however, current guidance keeps the better chances in northeast South Dakota and southwest Minnesota. Regarding the storms along the cold front, the most likely hazard will be large hail up to 1.25 inches as storms congeal into clusters along the front. DCAPE values increase through the afternoon, which could enhance wind risk later this afternoon. Gusts to 70 mph cannot be ruled out in this environment, especially during the mid to late afternoon. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1225 PM CDT Sat Jun 28 2025 VFR conditions prevail this afternoon at all TAF sites. Isolated showers and thunderstorms are possible this afternoon and evening, mainly after 21Z. Best chances will be south and east of KFAR and south of KBJI. Stray showers and storms could develop elsewhere, with little confidence in any one location. Will monitor and amend as activity develops this afternoon. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...Lynch AVIATION...Lynch
Hazardous weather outlook, Jun 28, 4:26 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 426 PM CDT Sat Jun 28 2025 MNZ004>009-013-016-017-NDZ006>008-014>016-024-054-292130- Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-North Clearwater-South Beltrami-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Western Walsh- 426 PM CDT Sat Jun 28 2025 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Tonight There is a level 1 out of 5 risk for severe thunderstorms this afternoon and evening. The main hazards will be hail up to the size of half dollars and wind to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ001>003-014-015-022>024-027>032-040-NDZ026>030-038-039-049-052- 053-292130- West Polk-Norman-Clay-Red Lake-East Polk-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- 426 PM CDT Sat Jun 28 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight There is a level 2 out of 5 risk for severe thunderstorms this afternoon and evening. The main hazards will be hail up to the size of ping pong balls and damaging wind gusts of 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Special weather statement, Jun 28, 2:58 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Grand Forks ND
258 PM CDT Sat Jun 28 2025
NDZ024-026-282030-
Nelson ND-Eddy ND-
258 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NELSON AND EASTERN
EDDY COUNTIES THROUGH 330 PM CDT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mchenry, or 26 miles northeast of Carrington, moving northeast at 10
mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This storm will remain over mainly rural areas of southwestern Nelson
and eastern Eddy Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4784 9860 4770 9824 4767 9829 4767 9850
4759 9850 4759 9883
TIME...MOT...LOC 1957Z 220DEG 11KT 4764 9863
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Rafferty/LynchLocal storm report, Jun 28, 5:51 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
551 PM CDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Funnel Cloud 3 SE Lancaster 48.83N 96.75W
06/28/2025 Kittson MN Law Enforcement
&&
TTLocal storm report, Jun 28, 5:52 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
552 PM CDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Hail 15 N Valley City 47.14N 98.01W
06/28/2025 M1.00 Inch Barnes ND Trained Spotter
Was also reports of a few tree branches
down.
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:17 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 58 min |
| Jun 27, 9:21 PM CDT | Tornado Warning | FGF | Benson | 27 min |
| Jun 28, 12:54 AM CDT | Special Weather Statement | FGF | Ransom | 66 min |
| Jun 28, 1:33 AM CDT | Flash Flood Warning | FGF | Ransom | 4 hr |
| Jun 28, 2:58 PM CDT | Special Weather Statement | FGF | Eddy | 32 min |
| Jun 28, 3:11 PM CDT | Severe Thunderstorm Warning | FGF | Eddy, Griggs, Nelson | 37 min |
| Jun 28, 3:34 PM CDT | Severe Thunderstorm Warning | FGF | Griggs | 56 min |
| Jun 28, 4:11 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Nelson, Walsh | 26 min |
| Jun 28, 5:07 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 38 min |
| Jun 28, 5:21 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 38 min |
| Jun 28, 5:39 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 47 min |
| Jun 28, 6:21 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Ransom, Richland | 54 min |
| Jun 28, 6:51 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 29 min |
Nearby
Flash Flood Warnings in North Dakota, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.